Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 91, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 1997, 3:05 PM EDT for Saint Johns County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 1997, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 26, 1997, 4:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KNIP), launched 12:00Z, 7.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1670 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WUUS1 KJAX 261910 RRA SVRJAX FLC109-262000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT THU JUN 26 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...ST. JOHNS COUNTY AND THE ADJOINING COASTAL WATERS. AT 305 PM NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM IN CENTRAL ST JOHNS COUNTY. THE STORM IS MOVING VERY SLOWLY SOUTHWARD. HAIL AND DEADLY LIGHTNING ARE THE PRIMARY THREATS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. WELSH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:50 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 26, 2:50 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT THU JUN 26 1997 ABUNDANT MOISTURE...HI TEMPS...DRY AIR IN MID LVLS RESULTING IN MOD CAPES TO 4000 J/KG AND MOIST FLUX CONV LEADING TO ISOLD HAILERS OVER S PTNS OF CWA. EXPECT THIS TO TRACK SLWLY N-NE INTO FL AND GA CSTS UNTIL SHORTLY AFT SS. TONIGHT..EXPECT TSTM ACTIVITY TO DISSIPATE WITH PATCHY BR AROUND AREA. FRIDAY...EXPECT MORE HEAT AND HUMIDITY WITH FRONTAL BOUNDARY STAYING N OF FA. EXPECT SOME STG/SVR STMS WITH SOME UPR LVL FORCING AND ADDED INSTABILITY FROM FRONTAL BOUNDARY. FRIDAY NIGHT...EXPECT WINDS TO STAY UP SO BR NOT LIKELY. SAT...MORE OF SAME WITH LO FORECAST TO DEVELOP IN S GA PER NGM. SSI TB 075/090/071/088 12464 JAX TB 074/092/073/089 12554 GNV TB 070/094/071/092 12543 LIGHT
In the hours before
Special weather statement, Jun 26, 9:30 AM EDT, 5 hours 35 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-501-261915- HAZADOUS WEATHER OUTLOOK UPDATE FOR NE FLORIDA AND SE GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU JUN 26 1997 A SOUTHWEST FLOW WILL DEVELOP WITH PLENTY OF SUNSHINE AND MOISTURE TO DESTABILIZE THE ATMOSPHERE. ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY A SLIGHT RISK OF PULSE SEVERE WEATHER WILL DEVELOP. A MIDLEVEL DRY INTRUSION WILL INCREASE THE CHANCES OF DOWNBURSTS AND HAIL OVER THE PREVIOUS FEW DAYS. A FEW STORMS MAY REACH SEVERE THUNDERSTORM LIMITS AND PRODUCE DANGEROUS LIGHTNING...HAIL....HEAVY RAIN...AND STRONG DOWNBURST WINDS AS THEY TRACK SLOWLY EASTWARD. THE PRIMARY THREATS WILL BE HAIL AND DOWNBURST WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED TODAY PARTICULARLY ALONG THE FLORIDA/GEORGIA BORDER AREA FROM THE SUWANNEE VALLEY EASTWARD TO THE EAST COAST. WELSH
Special weather statement, Jun 26, 9:34 AM EDT, 5 hours 31 minutes before
FLZ020>025-030>033-035>038-040-501-GAZ132>136-149>154-162>166- 501-501-261915- HAZADOUS WEATHER OUTLOOK UPDATE FOR NE FLORIDA AND SE GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU JUN 26 1997 A SOUTHWEST FLOW WILL DEVELOP WITH PLENTY OF SUNSHINE AND MOISTURE TO DESTABILIZE THE ATMOSPHERE. ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA TODAY A SLIGHT RISK OF PULSE SEVERE WEATHER WILL DEVELOP. A MIDLEVEL DRY INTRUSION WILL INCREASE THE CHANCES OF DOWNBURSTS AND HAIL OVER THE PREVIOUS FEW DAYS. A FEW STORMS MAY REACH SEVERE THUNDERSTORM LIMITS AND PRODUCE DANGEROUS LIGHTNING...HAIL....HEAVY RAIN...AND STRONG DOWNBURST WINDS AS THEY TRACK SLOWLY EASTWARD. THE PRIMARY THREATSJ WILL BE HAIL AND DOWNBURST WINDS. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED TODAY PARTICULARLY ALONG THE FLORIDA/GEORGIA BORDER AREA FROM THE SUWANNEE VALLEY EASTWARD TO THE EAST COAST. WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:15 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 60 min |
| Jun 26, 2:55 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 65 min |
| Jun 26, 3:13 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 62 min |
| Jun 26, 3:34 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 56 min |
| Jun 26, 3:43 PM EDT | Flash Flood Warning | JAX | Marion | 3 hr |
| Jun 26, 3:54 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 51 min |
| Jun 26, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 56 min |
| Jun 26, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.